You said before that Propecia/finasteride has no effect on sebum. And some people have complained that Propecia has increased their acne. I was on Propecia for 58 days and I didn’t notice my acne getting any better or worse. This being said, is it safe to say that acne is not caused by DHT? Sure, DHT might be present but maybe it’s caused by something on the surface of the skin, such as skin cells not being sloughed off fast enough.
According to Wikipedia, “[acne] is a common skin condition, caused by changes in the pilosebaceous units, skin structures consisting of a hair follicle and its associated sebaceous gland via androgen stimulation.”
The pilosebaceous unit (hair, gland, and follicle) become infected as they are colonized by bacteria that destroy some of the microscopic anatomy. The output of sebum just feeds the areas which become infected and the circulating androgens. The list of causes are listed here, as well as descriptions of the social impact of the process in its teenage victims. DHT is just one of the androgens that contribute to acne so the use of drugs like Propecia usually fail to solve the acne problems.